High Dosage /DOE

This topic contains 7 replies, has 4 voices, and was last updated by  dcoach 1 week, 4 days ago.

  • Author
    Posts
  • #76239

    dcoach
    Participant

    Hello,
    I am high school teacher and coach who is struggling to find the dosage the last me the entire day. I go to school at 7am and get home around 630-7 (with practices). I have been on medication for nearly 5 years (after meeting my wife who is psychologist). Anyway, I am currently taking 30mg Vyvanse-AM and then 70mg Vyvanse around noon. Previously, I was on 70mg Vyvanse in the morning and 30mg IR in the afternoon sometime. I usually split them 15mg in the morning and 15mg in the evening. Sometimes, dividing into quarters trying to keep the DOE through the entire day. Back to my current dose 30 Vyvanse/ 70 vyvanse… It still does not last me the entire day. 30mg of Vyvanse in the morning has minimal effectiveness. Low dose extended release has minimal effectiveness. Needless to say my mornings are very rough. Then I take the other 70 around lunch time and by the time I get home… I do not want to do anything or talk to anyone. So… My wife and kids have to suffer. I hate it! I know when I take 70mg it completely removes my adhd symptoms. I am good teacher, coach, and husband. However, this only lasts for 4-5 hours. Then I do not want to do anything or I stumble over my words teaching, get distracted by what students are doing while I am talking, get of track etc. Frustrating!

    I have an upcoming appointment with my doctor this week. I do not know what to say to him. I hate to keep asking for more… but I really believe that is the solution. What I am taking works… but not for the DOE it is suppose too. Is there a solution? When does the titration stop?

    Thanks for any advice..

  • #76241

    juliekrt
    Participant

    I dont have any advice but same problem. I am looking for a psychiatrist and windered how you like your? Am also wondering if switching medications xould help with dose. What does DOE mean?

  • #76247

    dcoach
    Participant

    DOE is duration of effectiveness.

  • #76293

    ADHDmomma
    Keymaster

    There are some other biological process that play into the efficacy of ADHD medication. You may have another issue that’s causing the medication to not meet the approximate DOE.

    Is Burn Rate Making Your ADHD Medications Less Effective?

    Of course, talk with your doctor about it. There are so many other stimulants on the market — it may be time to try something different to see if it will work better for you.

    Penny
    ADDitude Community Moderator, Author & Mentor on Parenting ADHD, Mom to teen w/ ADHD, LDs, and autism

  • #76314

    emily.wellington
    Participant

    Agree with above post. You seem to have a fairly structured life as far as job/family/weekday patterns, so you are in a good situation to look into the biophysical factors affecting DOE and making some changes. Sorry if this is stuff you already know. This is only my experience from having to maxmize the Adderall XR and IR I got illegitamately from a girlfriend before I was diagnosed and rx’d vyvanse.
    I avoid supplements contain vitamin C as well as citrus juices and anything acidic a half hour before or up to an hour after taking my morning dose (30 mg Vyvanse). One can also take an antacid or put baking soda in empty gelatin capsules and take 15 mins before your morning dose. Might make your stomach feel bloaty for a few mins. This varies for individuals and there are other reasons people use baking soda for metabolic effects…the quantities and particulars are easily found by searching ways to potentiate stimulant medications but be warned: the Reddit rabbithole of substances can be a slippery slope. I’ll just leave it at that. I try to take my ADHD meds and amino acids on an empty stomach and I try to avoid high sugar foods on tougher days, finding protein&fat better for DOE and my anxiety. Everyone knows sugar + sitting is what kills us these days right?! ; )
    There are some amino acids&supplements that help me with side effects & end-of-dose (ALA, gingko, b-vitamins in the a.m. and afternoon, L-theanine, magnesium, and GABA at night) and exercise or just a brisk 10 min walk outside help my brain & mood when a dose begins to wear off -OR- to help it ‘kick in’ more noticeably. Some say Wellbutrin helps ADHD symptoms without increasing stimulant. I haven’t tried it. I’ve done a lot of informal research and enjoy reading scientific journals and medical literature. Even if you don’t, I HIGHLY encourage all reading this to learn how any and all medications interact with any vitamins/supplements/herbs. Good luck, let us know how it’s going.

  • #76321

    dcoach
    Participant

    Thanks for the responses. Yes I have tried the the baking soda/tums. It does help.But it gives me an a pretty bad stomach ache. Also, I do not feel like I should have to take something to enhance the medication. But maybe I do.. I am a strength and conditioning coach. So, I workout on a daily basis. So that is not the issue. My blood pressure is usually 126. The highest ever being 133. So I am good there. I sleep good at night and feel good in the morning. The issue is the the afternoon. I feel tired I am irritable, and get very overwhelmed with life.

    I have done hours and hours of research. I use to take and print scholarly articles to my doctor (she wasnt very good). So I felt like I had to have some information for backup. With researching and reading different peoples experiences. I have learned that there are people who just metabolize medicine faster. It is effective.. but not for the duration that is on the label. I feel like it has been this way from the beginning. Further, I have listened to a lot of Dr. Charles Parker, read his book etc. He talk a lot about metabolic rate. With that, there are people who take well over 100mg of Vyvanse. I have seen doctors write and discuss dosage’s in the 200’s. I would never want to go that high. But why is it some doctors are so willing to go that high, while others are petrified. I have a video appointment in a couple of days and I am very scared to tell him that 100mg is just not getting it done.

    Another thought or question… I know it is frowned upon, but I have self-medicated in the past to see what my correct dosage is.This is not something I do frequently. But I had to find out what it was, So for a couple of days I dosed myself, on what I thought I needed and felt.I found it. Do I tell my doctor this? I do not take “what I think is my optimal dosage” currently. I really want to tell him but I am nervous. This is only my second appointment with him.

    Let me know your thoughts

  • #76323

    emily.wellington
    Participant

    Just my 2cents again.
    Have your rationale and explanations prepared for the appointment, but first find out how your doc feels about the idea. I would use the wording “medication self-management” or “doseage management” rather than ‘self-medicate’ because to me personally that’s kind of a red-flag word even though your approach and your context is totally responable. If you are scared of what the doc thinks, I can relate but usually those fears omine are not good reasons to avoid a question. If there is evidence to expect disapproval, well, maybe you didn’t get a great upgrade in doctors.
    A last thought. You sound really busy. Maybe just taking 15 mins of alone time would be worth whatever it costs to make it happen… to re-center / rest your eyes/senses would mitigate some of that afternoon irritability and focus fatigue. Brain may need a breather.

  • #76328

    dcoach
    Participant

    But how do I bring up “doseage management”? Just lay it out there? Originally, I started this thread to get thoughts on how/why my body burns thru medication, is the metabolism, am I expecting to much from the medication? etc. So here is how today is going… so you can give me your thoughts.

    At breakfast yogurt/ egg casserole.
    Took 70 mg Vyvanse at 6:40 . 1 cup of coffee
    Can tell the medication is working at 7:20. Focused.

    1hr Workout.
    Teach teach teach

    11:00 I am fading

    30mg Vyvanse right at Noon.

    1:30PM Struggling. Tired. 2 or 3 yawns
    3:00 Still Tired…

    It is like this every day. Except when I take Adderrall IR or a higher dose of a extended release medication. My body/brain doesn’t get the memo.

    Is metabolism, tolerance, wanting to much from it?

    I dont want to just deal with it. Because I know how it can and should work.

    Anyway..

    Thanks again.

You must be logged in to reply to this topic.